Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 293, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2011, 2:29 PM CDT for Clinton County, Cumberland County, Monroe County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 2:29 PM CDT (19:29 UTC)
- Expired
- May 26, 2011, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS53 KLMK 261929
SVRLMK
KYC053-057-171-262015-
/O.NEW.KLMK.SV.W.0293.110526T1929Z-110526T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 315 PM CDT
* AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HESTAND...MOVING NORTHEAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BURKESVILLE...
VERNON AND BLYTHE...
RAYDURE AND MESHACK...
STALCUP AND JUDIO...
ELLINGTON AND TANBARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3662 8575 3687 8553 3689 8548 3694 8546
3688 8526 3685 8524 3687 8522 3683 8511
3662 8531 3661 8549
TIME...MOT...LOC 1929Z 230DEG 31KT 3661 8560
WIND...HAIL 60MPH <.50IN
$$
MJ3 follow-up statements
928
WWUS53 KLMK 261947
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT THU MAY 26 2011
KYC171-261957-
/O.CAN.KLMK.SV.W.0293.000000T0000Z-110526T2015Z/
MONROE KY-
247 PM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3671 8550 3673 8548 3676 8553 3687 8553
3689 8548 3694 8546 3688 8526 3685 8524
3687 8522 3683 8511 3662 8531 3662 8543
TIME...MOT...LOC 1947Z 230DEG 32KT 3671 8544
$$
KYC053-057-262015-
/O.CON.KLMK.SV.W.0293.000000T0000Z-110526T2015Z/
CUMBERLAND KY-CLINTON KY-
247 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CLINTON AND CUMBERLAND COUNTIES...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STALCUP...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BURKESVILLE...
BOW AND GRIDER...
MODOC AND GREEN GROVE...
CLAYWELL AND BAKERTON...
DESDA AND WILLIS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3671 8550 3673 8548 3676 8553 3687 8553
3689 8548 3694 8546 3688 8526 3685 8524
3687 8522 3683 8511 3662 8531 3662 8543
TIME...MOT...LOC 1947Z 230DEG 32KT 3671 8544
WIND...HAIL 60MPH <.50IN
$$
MJ486
WWUS53 KLMK 262007
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM CDT THU MAY 26 2011
KYC053-057-262015-
/O.CON.KLMK.SV.W.0293.000000T0000Z-110526T2015Z/
CUMBERLAND KY-CLINTON KY-
307 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CLINTON AND EASTERN CUMBERLAND COUNTIES...
AT 304 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN GROVE...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN CUMBERLAND AND NORTHWESTERN CLINTON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3676 8544 3689 8531 3688 8526 3685 8524
3687 8522 3683 8512 3662 8531 3662 8532
TIME...MOT...LOC 2008Z 230DEG 32KT 3680 8523
WIND...HAIL 60MPH <.50IN
$$
MJ707
WWUS53 KLMK 262017
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM CDT THU MAY 26 2011
KYC053-057-262026-
/O.EXP.KLMK.SV.W.0293.000000T0000Z-110526T2015Z/
CUMBERLAND KY-CLINTON KY-
317 PM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON AND
EASTERN CUMBERLAND COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
NORTHERN CLINTON COUNTY OVER THE NEXT 30 TO 45 MINUTES. THESE
STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL AS THEY MOVE NORTHEAST
AT 35 TO 40 MPH.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3676 8544 3689 8531 3688 8526 3685 8524
3687 8522 3683 8512 3662 8531 3662 8532
TIME...MOT...LOC 2007Z 230DEG 32KT 3679 8524
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:09 PM CDT, 20 minutes earlier.
Area forecast discussion, May 26, 2:09 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 309 PM EDT THU MAY 26 2011 .SHORT TERM (TONIGHT AND FRIDAY)... CURRENTLY A SFC LOW IS LOCATED OVER CENTRAL IN...WHICH WAS THE SYSTEM RESPONSIBLE FOR OUR WEATHER LAST NIGHT. THE SYSTEM/S COLD FRONT JUST PASSED THROUGH EVANSVILLE...AND WILL DRAG ACROSS THE REST OF THE CWA FROM WEST TO EAST THIS AFTERNOON AND EVENING. WELL AHEAD OF THIS FRONT A LINE OF SHOWERS AND STORMS HAS FORMED AND IS SLOWLY TRACKING ACROSS CENTRAL KY AND WILL BE PUSHING INTO THE BLUEGRASS REGION OF KY AND THE LAKE CUMBERLAND REGION OVER THE NEXT FEW HOURS. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. SINCE THE AIRMASS AHEAD OF THIS LINE IS UNSTABLE...CAN NOT RULE OUT THE POSSIBILITY OF A SEVERE WIND GUST/ISOLATED WIND DAMAGE WITH THIS PRE-FRONTAL CONVECTIVE LINE. BUT THIS WILL ONLY BE A THREAT FOR THE NEXT FEW HOURS THOUGH. BEHIND THIS LINE...SCATTERED TO NUMEROUS SHOWERS/ISOLATED STORMS WILL ACCOMPANY THE COLD FRONT AND TRAILING UPPER LEVEL LOW THROUGH THIS EVENING. LOW STRATO-CU CLOUDS WILL BLANKET THE REGION TONIGHT BEHIND THE COLD FRONT. THIS MAY PRECLUDE FOG FROM FORMING...BUT AT THE VERY LEAST WE COULD HAVE MIST OVERNIGHT/TOWARDS DAWN. MAY INSERT FOG INTO THE GRIDS OVER THE WRN/SWRN CWA WHERE CLOUDS WOULD HAVE THE BEST CHANCE TO ERODE. IT WILL BE A CHILLY NIGHT WITH OVERNIGHT LOWS IN THE 60S. OTHERWISE CLOUDS WILL MOVE OUT/DISSIPATE FROM WEST TO EAST FOR FRIDAY AS WEAK UPPER RIDGING SLIDES OVERHEAD. WINDS WILL BE RATHER LIGHT TOMORROW WITH TEMPS IN THE LOW 70S. .LONG TERM (FRIDAY NIGHT - THURSDAY)... WE WILL FINALLY HAVE A CHANGE IN THE WEATHER PATTERN AND GET A BREAK FROM THE RAIN AND SEVERE WEATHER FOR THE MAJORITY OF THE LONG TERM. THE UPPER AIR PATTERN WILL BEGIN TO TRANSITION TO MORE ZONAL FRIDAY NIGHT WITH A RIDGE BUILDING ALONG THE GULF COAST. THIS RIDGE WILL CONTINUE TO BUILD NORTH AND EAST ACROSS THE EASTERN UNITED STATES. THIS HIGH PRESSURE LOOKS TO REMAIN IN PLACE THROUGH WEDNESDAY MORNING. A WEAK WAVE IN THE MID LEVEL FLOW WILL PASS JUST NORTH OF THE FORECAST AREA SATURDAY. THIS MAY BRING A FEW STORMS TO SOUTHERN INDIANA SATURDAY. HOWEVER THIS ACTIVITY MAY STAY JUST NORTH OF THE FORECAST AREA. WILL KEEP JUST SLIGHT CHANCE POPS IN FOR NOW. UNDER THE RIDGING WE WILL REMAIN DRY THROUGH TUESDAY NIGHT. A COLD FRONT WILL CROSS THE AREA ON WEDNESDAY. WIDESPREAD STORMS DO NOT LOOK LIKELY WITH THIS SYSTEM RIGHT NOW SO WILL KEEP POPS IN THE LOW CHANCE CATEGORY. AS THIS PASSES THROUGH SURFACE HIGH PRESSURE WILL BUILD IN...DRYING US OUT ONCE MORE. TEMPERATURES WILL QUICKLY WARM FROM HIGHS IN THE MID 80S SATURDAY TO LOW 90S SUNDAY THROUGH TUESDAY. TEMPS WILL COOL OFF A FEW DEGREES WEDNESDAY WITH THE POSSIBLE STORMS AND DROP A FEW MORE DEGREES ON THURSDAY AFTER THE FRONT HAS MOVED THROUGH. LOWS WILL RANGE FROM THE MID 60S TO LOWER 70S. && .AVIATION (18Z TAF ISSUANCE)... MVFR/LOW VFR BKN-OVC SKIES WILL CONTINUE ACROSS THE AREA AHEAD OF THE APPROACHING COLD FRONT WHICH IS STILL WEST OF EVV. GUSTY SWRLY WINDS WILL CONTINUE AHEAD OF THE FRONT...AS WELL AS SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS. TSRA SHOULD AFFECT LEX AND POSSIBLY SDF BUT THINK THE ACTIVITY THAT AFFECTS BWG WILL JUST BE SHOWERS. THE UPPER TROUGH/COLD FRONT WILL PUSH EASTWARD LATER THIS EVENING WITH MVFR/HIGH IFR CIGS PUSHING IN BEHIND AND RAIN SHOWERS EVENTUALLY ENDING FROM WEST TO EAST. A FEW LOWER VSBYS/BR WILL BE POSSIBLE TOWARDS FRIDAY DAWN. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AL LONG TERM.........EER AVIATION..........AL
Hazardous weather outlook, May 26, 11:16 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1216 PM EDT THU MAY 26 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1216 PM EDT THU MAY 26 2011 /1116 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT AS LOW PRESSURE AND A FRONT MOVE ACROSS THE OHIO VALLEY. DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS... ESPECIALLY IN THE LATE AFTERNOON AND EVENING...MAINLY EAST OF I-65 AND ESPECIALLY FROM THE KENTUCKY BLUEGRASS REGION INTO THE LAKE CUMBERLAND AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON ACROSS SOUTHERN INDIANA AS A WEAK SYSTEM PASSES BY TO OUR NORTH. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND AND EARLY NEXT WEEK. BY TUESDAY AFTERNOON...HEAT INDEX READINGS WILL CLIMB TO AROUND THE 100 DEGREE MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LATE TODAY AND EARLY TONIGHT...ESPECIALLY IN THE LEXINGTON AND LAKE CUMBERLAND AREAS. 11/JSD/AL
In the hours before
Local storm report, May 26, 9:45 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 4 S BOWLING GREEN 36.92N 86.44W
05/26/2011 WARREN KY TRAINED SPOTTER
AN APARTMENT BUILDING WAS DAMAGED IN BOWLING GREEN WITH
PART OF THE ROOF TORN OFF...SHINGLES IN THE
COURTYARD...AND SHUTTERS RIPPED OFF OF BRICK SIDING.
&&
EVENT NUMBER LMK1100832
EERSpecial weather statement, May 26, 11:34 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM EDT THU MAY 26 2011
INZ079-KYZ032-261700-
JEFFERSON-TRIMBLE-
1234 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING NORTHEAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 40 MPH
ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BEDFORD...
MONITOR AND PROVIDENCE...
BROOKSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8520 3870 8522 3874 8527 3873 8532
3864 8523 3860 8522 3859 8518 3850 8534
3852 8536 3854 8543 3858 8543 3858 8548
3862 8552 3882 8521
TIME...MOT...LOC 1633Z 233DEG 25KT 3860 8536
ALSpecial weather statement, May 26, 12:26 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 PM EDT THU MAY 26 2011
KYZ033>035-261800-
FRANKLIN-HENRY-SHELBY-
126 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHELBYVILLE...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHELBYVILLE...
CHESTNUT GROVE...
CROPPER AND MULBERRY...
DEFOE AND PLEASUREVILLE...
BETHLEHEM AND FLAG FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3854 8503 3853 8502 3852 8503 3852 8501
3847 8496 3843 8497 3845 8494 3839 8489
3838 8490 3834 8485 3810 8525 3815 8539
3824 8542
TIME...MOT...LOC 1727Z 229DEG 40KT 3821 8528
MJSpecial weather statement, May 26, 1:40 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT THU MAY 26 2011
KYZ035-036-261930-
FRANKLIN-SCOTT-
240 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF FRANKFORT...AND MOVING NORTHEAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OTTUSVILLE AND FLAG FORK...
PEAKS MILL AND SWALLOWFIELD...
ELMVILLE...
SUTERVILLE AND MINORSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8454 3844 8454 3841 8449 3813 8492
3821 8502 3826 8502 3835 8497 3837 8493
3835 8489 3836 8488 3834 8481 3835 8476
3849 8457
TIME...MOT...LOC 1840Z 239DEG 40KT 3825 8494
MJSpecial weather statement, May 26, 2:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT THU MAY 26 2011
KYZ075-076-081-261945-
CUMBERLAND-METCALFE-MONROE-
206 PM CDT THU MAY 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF RED BOILING SPRING...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
BURKESVILLE...
MUD LICK AND HARLAN CROSSROADS...
FORKTON AND GRANDVIEW...
PERSIMMON AND ROCKBRIDGE...
WILLOW SHADE AND MESHACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8597 3664 8598 3666 8596 3669 8596
3700 8550 3696 8545 3694 8546 3694 8539
3685 8523 3663 8530 3661 8551
TIME...MOT...LOC 1907Z 232DEG 38KT 3666 8583
MJSpecial weather statement, May 26, 2:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT THU MAY 26 2011
KYZ035-039-040-045>047-262000-
ANDERSON-FRANKLIN-MERCER-NELSON-WASHINGTON-WOODFORD-
309 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
KLONDYKE AND ASHBROOK...
SINAI AND DRYDOCK...
FOX CREEK AND ANDERSON CITY...
MCBRAYER AND NEVIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3779 8512 3792 8527 3797 8520 3797 8518
3799 8518 3800 8516 3801 8514 3802 8513
3822 8487 3805 8468
TIME...MOT...LOC 1909Z 229DEG 28KT 3792 8510
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:52 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 38 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 47 min |
| May 25, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 41 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Ohio | 38 min |
| May 25, 10:01 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 29 min |
| May 25, 10:09 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more | 45 min |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more | 26 min |
| May 25, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 46 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 37 min |
| May 25, 10:44 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 31 min |
| May 25, 10:46 PM CDT | Special Weather Statement | LMK | Grayson, Hardin, Larue, Nelson | 29 min |
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more | 41 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 36 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 45 min |
| May 25, 11:18 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more | 27 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Larue, Metcalfe | 31 min |
| May 25, 11:55 PM CDT | Special Weather Statement | LMK | Monroe | 35 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Larue, Marion, Metcalfe, Nelson and 2 more | 28 min |
| May 26, 12:04 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more | 56 min |
| May 26, 12:22 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Marion, Mercer and 2 more | 23 min |
| May 26, 12:44 AM CDT | Special Weather Statement | LMK | Adair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more | 61 min |
| May 26, 12:58 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more | 47 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| May 26, 11:34 AM CDT | Special Weather Statement | LMK | Trimble | 26 min |
| May 26, 12:26 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 34 min |
| May 26, 1:40 PM CDT | Special Weather Statement | LMK | Franklin | 50 min |
| May 26, 2:06 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 39 min |
| May 26, 2:09 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 51 min |
| May 26, 2:49 PM CDT | Special Weather Statement | LMK | Scott | 41 min |
| May 26, 3:09 PM CDT | Special Weather Statement | LMK | Harrison | 51 min |
| May 26, 3:11 PM CDT | Special Weather Statement | LMK | Casey | 49 min |
| May 26, 3:19 PM CDT | Special Weather Statement | LMK | Clinton | 26 min |
| May 26, 3:20 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 40 min |
| May 26, 3:22 PM CDT | Special Weather Statement | LMK | Nicholas | 38 min |
| May 26, 4:01 PM CDT | Special Weather Statement | LMK | Clark, Garrard, Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.